Redness and peeling after vitamin c mask?

My dermatologist recently prescribed tretinoin to help speed up healing of my red post acne marks. However, I read that vitamin c is also beneficial in this case. So I made a watery paste of vitamin c powder and water, and applied it to my face for 7 minutes. My skin was burning after, and the next day my skin was blotchy, red, and peeling! Now my acne marks look worse than before and my skin is visibly flaky. How long will this last, and what should I do?

Doctor Answers 1

Facial Aging and Lasers like Fraxel/Clear + Brilliant, RF like VIVA, Peels, Fillers, Skin Care, Face Lift, Fat Injections

It sounds like you may have severely
irritated your skin with the vitamin C mask. Please see an expert for
relief. There are better treatment options like skin care, peels, lasers and microneedling/PRP.  Best, Dr. Emer.

Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.